Systemic side effects of glaucoma medications.

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A brief review of the common systemic side effects of the various medications used to treat glaucoma on an outpatient basis has been presented. This review is not complete, and the variety of side effects that may be caused by these drugs is extensive. Because it is usual for glaucoma patients to use several different drugs concurrently, the range of possible side effects in a given individual is large and serious. Not only should the ophthalmologist be familiar with the side effects of these medications, but all physicians involved in the patient's care should be aware of the glaucoma medications being used and consider these medications when the patient has symptoms or complications. Because the patient rarely associates the use of an eyedrop with problems in his or her general health, it is especially incumbent upon the physician to suspect and recognize these problems. Physicians should also elicit problems that the patient may not even complain of so alterations in therapy may be made.

Original languageEnglish
Pages (from-to)105-107
Number of pages3
JournalIndiana medicine : the journal of the Indiana State Medical Association
Volume82
Issue number2
StatePublished - Feb 1989
Externally publishedYes

Fingerprint

Glaucoma
Physicians
Ophthalmic Solutions
Pharmaceutical Preparations
Patient Care
Outpatients
Health
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Systemic side effects of glaucoma medications. / Cantor, Louis.

In: Indiana medicine : the journal of the Indiana State Medical Association, Vol. 82, No. 2, 02.1989, p. 105-107.

Research output: Contribution to journalArticle

@article{12f19541c451443dbd17e8513d08a368,
title = "Systemic side effects of glaucoma medications.",
abstract = "A brief review of the common systemic side effects of the various medications used to treat glaucoma on an outpatient basis has been presented. This review is not complete, and the variety of side effects that may be caused by these drugs is extensive. Because it is usual for glaucoma patients to use several different drugs concurrently, the range of possible side effects in a given individual is large and serious. Not only should the ophthalmologist be familiar with the side effects of these medications, but all physicians involved in the patient's care should be aware of the glaucoma medications being used and consider these medications when the patient has symptoms or complications. Because the patient rarely associates the use of an eyedrop with problems in his or her general health, it is especially incumbent upon the physician to suspect and recognize these problems. Physicians should also elicit problems that the patient may not even complain of so alterations in therapy may be made.",
author = "Louis Cantor",
year = "1989",
month = "2",
language = "English",
volume = "82",
pages = "105--107",
journal = "Indiana medicine : the journal of the Indiana State Medical Association",
issn = "0746-8288",
publisher = "Indiana State Medical Association",
number = "2",

}

TY - JOUR

T1 - Systemic side effects of glaucoma medications.

AU - Cantor, Louis

PY - 1989/2

Y1 - 1989/2

N2 - A brief review of the common systemic side effects of the various medications used to treat glaucoma on an outpatient basis has been presented. This review is not complete, and the variety of side effects that may be caused by these drugs is extensive. Because it is usual for glaucoma patients to use several different drugs concurrently, the range of possible side effects in a given individual is large and serious. Not only should the ophthalmologist be familiar with the side effects of these medications, but all physicians involved in the patient's care should be aware of the glaucoma medications being used and consider these medications when the patient has symptoms or complications. Because the patient rarely associates the use of an eyedrop with problems in his or her general health, it is especially incumbent upon the physician to suspect and recognize these problems. Physicians should also elicit problems that the patient may not even complain of so alterations in therapy may be made.

AB - A brief review of the common systemic side effects of the various medications used to treat glaucoma on an outpatient basis has been presented. This review is not complete, and the variety of side effects that may be caused by these drugs is extensive. Because it is usual for glaucoma patients to use several different drugs concurrently, the range of possible side effects in a given individual is large and serious. Not only should the ophthalmologist be familiar with the side effects of these medications, but all physicians involved in the patient's care should be aware of the glaucoma medications being used and consider these medications when the patient has symptoms or complications. Because the patient rarely associates the use of an eyedrop with problems in his or her general health, it is especially incumbent upon the physician to suspect and recognize these problems. Physicians should also elicit problems that the patient may not even complain of so alterations in therapy may be made.

UR - http://www.scopus.com/inward/record.url?scp=0024617742&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024617742&partnerID=8YFLogxK

M3 - Article

C2 - 2563746

AN - SCOPUS:0024617742

VL - 82

SP - 105

EP - 107

JO - Indiana medicine : the journal of the Indiana State Medical Association

JF - Indiana medicine : the journal of the Indiana State Medical Association

SN - 0746-8288

IS - 2

ER -